Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 27, 2024, 12:36 AM EDT for 6 counties in Georgia. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2024, 12:36 AM EDT (04:36 UTC)
- Expired
- Sep 27, 2024, 5:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ben Hill County, GA, Dougherty County, GA, Irwin County, GA, Tift County, GA, Turner County, GA, Worth County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 1:55 AM EDT | RAIN 4.59 | Fitzgerald Municipal A/, GA | AWOS station KFZG Fitzgerald, two day storm total. |
| Sep 27, 2:47 AM EDT | FLASH FLOOD | 1 Ene Poulan, GA | Whiddon Mill Rd (between Joe Sumner Rd and Dooley Rd) - Water was coming out of the banks and encroaching on the bridge. |
| Sep 27, 2:47 AM EDT | FLASH FLOOD | Sylvester, GA | Wallace Street was underwater. |
| Sep 27, 3:00 AM EDT | FLASH FLOOD | 2 S Palmyra, GA | The 2300 block of Gail Ave was flooded. |
| Sep 27, 3:00 AM EDT | FLASH FLOOD | Albany, GA | The 800 block of W. Oglethorpe Blvd was flooded. |
| Sep 27, 3:28 AM EDT | FLASH FLOOD | 2 S Shingler, GA | Ephesus Church Road west of Poulan Shingler Road is covered by deep water. |
| Sep 27, 3:30 AM EDT | FLASH FLOOD | Tifton, GA | Tift county reported road washouts. |
| Sep 27, 3:56 AM EDT | FLASH FLOOD | 4 Ese Doles, GA | Calhoun Rd East of Jodie Hobby Rd was flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WGUS52 KTAE 270436
FFWTAE
GAC017-095-155-277-287-321-270930-
/O.NEW.KTAE.FF.W.0113.240927T0436Z-240927T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1236 AM EDT Fri Sep 27 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Ben Hill County in south central Georgia...
Irwin County in south central Georgia...
Tift County in south central Georgia...
Turner County in south central Georgia...
Worth County in south central Georgia...
Dougherty County in southwestern Georgia...
* Until 530 AM EDT.
* At 1236 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ashburn, Tifton, Sylvester, Ocilla, Fitzgerald, Putney, Albany,
Omega, Poulan, Ty Ty, Phillipsburg, Unionville, Mystic, Marine
Corps Logistics Base, Turner City, East Albany, Worth, Terrell and
Sycamore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3162 8404 3172 8403 3177 8399 3180 8401
3185 8394 3180 8380 3180 8361 3185 8361
3185 8318 3178 8300 3166 8300 3161 8306
3148 8311 3147 8337 3140 8337 3133 8346
3133 8400 3144 8400 3144 8428 3162 8428
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:43 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 26, 7:43 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
Issued by National Weather Service Houston/Galveston TX
743 PM EDT Thu Sep 26 2024
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is now a major hurricane with maximum sustained
winds of 120 mph. Helene is still forecast to make landfall along
the Florida Big Bend as a major hurricane this evening and inflict
catastrophic damage to the area. For the latest on Hurricane
Helene and its local impacts, please see the latest Hurricane
Local Statement.
&&
.SHORT TERM & LONG TERM...
(Friday night through Wednesday)
Issued at 318 PM EDT Thu Sep 26 2024
Generally warm and mostly dry conditions are expected through the
next week after Helene exits the region. A stalled front to the
southeast may allow for a few showers and storms across the waters
and far southeastern portions of the area, but even then coverage
is expected to be fairly sparse. Next week another cold front is
forecast to push through the area, prolonging the warm and dry
conditions even longer. Highs are generally forecast in the 80s to
near 90, with lows in the mid 60s to low 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 743 PM EDT Thu Sep 26 2024
Look for extremely hazardous flying conditions this evening into
the overnight hours as Hurricane Helene makes landfall and tracks
northward across the area. Already seeing some tropical storm
strength gusts along the coastline. Ceilings will fall into IFR
territory, rainfall will become heavier and winds will further
increase in the coming hours. As Helene tracks further inland, we
should see gradually improving conditions from south-to-north in
the 8-12z timeframe. By mid morning, most area terminals should be
back to VFR...though still anticipate some breezy sw/wsw winds
(15g25kt) through a good part of the day Friday. 47
&&
.MARINE...
Issued at 318 PM EDT Thu Sep 26 2024
At 11 AM EDT Thursday, the center of Hurricane Helene was located
about 330 miles south-southwest of Saint Marks Florida, over the
southeast Gulf. Helene will move north-northeast across the
eastern Gulf today, rapidly strengthening to a major hurricane
before making landfall along the Big Bend Coast this evening.
Helene will quickly move inland on Friday, so conditions will
improve over the waters. Gentle to moderate southwest to westerly
breezes will prevail this weekend, as a large area of low pressure
spins over the Lower Mississippi Valley.
&&
.FIRE WEATHER...
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is forecast to push through the region later today
and tonight, bringing widespread damaging winds and heavy rainfall.
In the wake of Helene, drier conditions are expected Friday through
the weekend. However, high dispersions are expected as breezy
transport winds remain over the region.
&&
.HYDROLOGY...
Issued at 318 PM EDT Thu Sep 26 2024
Widespread flash flooding will be possible today and tonight as
Hurricane Helene pushes through the area. There is a High Risk for
excessive rainfall from WPC, and a Flood Watch is in effect. Flash
flooding is already ongoing from pre-event rainfall across the FL
Panhandle. Already saturated areas will be even more susceptible
to flooding from the extreme rainfall rates expected with
Hurricane Helene.
Rapid rises on area rivers are expected with Hurricane Helene as
well, and some rivers and streams are already well on their way to
minor or moderate flood stage with recent rainfall and forecast
rainfall from Helene. Event rainfall totals could reach as high as
15 to 18 inches in some areas. If realized, these totals would
create catastrophic flooding.
If you live in a flood-prone area, there are still a couple of
hours left to move to higher ground. Of course, if you are under
an evacuation order please follow the advice of local officials.
Once tropical storm conditions begin later this afternoon and
evening, it will quickly become unsafe to be on the roads.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 84 69 86 / 100 10 0 0
Panama City 71 83 74 86 / 80 0 0 0
Dothan 65 81 65 84 / 100 20 0 0
Albany 68 81 66 84 / 100 30 0 0
Valdosta 71 85 67 86 / 100 20 0 0
Cross City 76 87 74 87 / 100 10 0 0
Apalachicola 74 83 75 84 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
Tropical Storm Warning for FLZ007>010-012-108-112.
Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
128-134.
Storm Surge Warning for FLZ027-114-115-118-127-128-134.
High Rip Current Risk through Saturday evening for FLZ108-112-
114-115.
GA...Flood Watch through Friday morning for GAZ120>131-142>148-
155>161.
Hurricane Warning for GAZ120>131-142>148-155>161.
AL...Flood Watch through Friday morning for ALZ065>069.
Tropical Storm Warning for ALZ065-066-068.
Hurricane Warning for ALZ067-069.
GM...Tropical Storm Warning for GMZ750-770.
Hurricane Warning for GMZ730-752-755-765-772-775.
&&In the hours before
Local storm report, Sep 26, 10:14 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1014 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Tropical Cyclone Jena 29.66N 83.38W
09/26/2024 Dixie FL Mesonet
83 mph wind gust at mobile WeatherSTEM site.
&&
PCLocal storm report, Sep 26, 10:21 PM EDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1021 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM Tropical Cyclone Horseshoe Point 29.44N 83.29W
09/26/2024 GMZ765 FL Mesonet
84mph wind gust at Horseshoe Beach
WeatherSTEM site.
&&
PCLocal storm report, Sep 26, 11:41 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1141 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Tropical Cyclone 1 N Drifton 30.50N 83.88W
09/26/2024 Jefferson FL Mesonet
81 mph wind gust near Monticello.
WeatherSTEM site.
&&Local storm report, Sep 26, 11:42 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1142 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Tropical Cyclone 3 WNW Madison 30.48N 83.45W
09/26/2024 Madison FL Mesonet
80 mph wind gust at Madison High School
WeatherSTEM station.
&&Local storm report, Sep 27, 12:10 AM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1210 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Tropical Cyclone Perry-Foley Airport 30.07N 83.58W
09/26/2024 Taylor FL AWOS
KFPY AWOS gusted to 86 knots.
&&
PCLocal storm report, Sep 27, 12:34 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1234 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tropical Cyclone 2 SSW I-75 at Exit 5 30.65N 83.23W
09/27/2024 Lowndes GA Mesonet
88mph wind gust Lowndes County Utilities
Grassy Pond WeatherSTEM.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:07 PM EDT | Extreme Wind Warning | TAE | Brooks, Lowndes, Thomas | 115 min |
| Sep 26, 11:13 PM EDT | Flash Flood Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Lanier and 3 more | 6 hr |
| Sep 27, 12:20 PM EDT | River Flood Warning | TAE | Brooks, Lowndes | 7 days |
| Sep 27, 3:56 PM EDT | River Flood Warning | TAE | Clay | 42 hr |
| Sep 27, 3:58 PM EDT | River Flood Warning | TAE | Early, Seminole | 42 hr |
| Sep 27, 6:47 PM EDT | River Flood Warning | TAE | Terrell, Webster | 17 hr |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.